History And Usage

Summary:  15 years of everything from Least Potent to Super Potent Steroids.  1 year of NO steroids with unknwoingl going through TSW.  4 years using a Super Potent Steroid.  Quit again 3/1/14.



My skin was flawless as a child.  I never had eczema.  Never had acne.  Never had food allergies.

7 Months 

Age 4

Age 6

Age 11
I started using at age 12 for minor rashes due to a cat allergy.  That started a rabbit hole of oral and topical steroids.  Rashes just got worse and worse.  They finally determined i had food allergies, but now I just believe it was my weakened skin barrier and now leaky gut.  Used topical steroids and rounds and rounds of orals.  I got impetigo one year and had a hell of a time fighting it off.  My skin was so weakened.  I used the topicals for a good 15 years and the steroids just stopped working.  I used everything under the sun but in the end was using Olux Foam, 0.05% (clobetasol propionate), a Class 1 Superpotent Steroid,  on my scalp and body because it worked the best.  .

In June of 2008,  I got sick of the unexplainable flares.  I had limited my diet, I was careful about what I ate, but i continued to have constant flares that steroids wouldn't fix.  I stopped using topical steroids and went on a cleanse.  I immediately had HORRIBLE symptoms that I assumed were candida die off, but that I now know were TSW symptoms.  I don't have any pics of me during TSW, but here is me 2 months in...


You can't see my rashes, but my face was very swollen.  Eyes frequently were cracked in the corners.





This was me just 4 months into TSW.  


I went through TSW HELL so intense the first 2 months the first time because I was using so may supplements and candida die off.  In hindsight, I believe it sped up my recovery... but the intensity was so bad I thought I was losing my mind.   I also tried EVERY TREATMENT UNDER THE SUN... Oxygen tank treatments, light treatments, acupuncture, oxygenated creams, reptile oil, emu oil... you name it, I tried it.  I wonder if it spend up my recovery given how slowly my recovery is taking this time.   My skin was looking good after that year and was stable without steroids.   In the summer of 2009, I was tanning for my wedding and got white spots on my arms.  The doctors prescribed me Cutivate Lotion, 0.05% (fluticasone propionate), a Class 5 Lower Mid-Strenght steroid, and at that point I started using steroids again.  I didn't know the lotion was a steroid, but I'm not sure it would've made a difference.  I had no idea about TSW.   IF I'D ONLY KNOWN. 

Here's me on my honeymoon, without a stitch of makeup, shortly after starting steroids again.  



 I immediately started using very small amounts of Bethamethasone Dipropionate 0.05%, a Class 1 Super Potent Steroid.  I used it for a total of 4 years before quitting and the last 2 years I was using it 2-3 times a week.  My skin appeared flawless but I would have a flare up at least once a week.  I would rack my brain for what I ate or what I was around!  Here are pics of my skin looking normal.




This time around, my skin wasn't the reason I quit steroids, it was my deteriorating health.  In the fall of 2012, I started having major blood sugar and thyroid issues.  I couldn't keep on weight and I would have adrenaline surges multiple times a day.  I had confusion and anxiety and my blood sugar would spike and plummet ALL THE TIME.  I went on a cleanse again and quit steroids again.  After 3 weeks off the steroids I discovered ITSAN.org and diagnosed myself with TSW.   I have been steroid free since March 1, 2014 and I will never touch another steroid again.  

4 comments:

  1. This was really good to read thanks for posting :) you will get your beautiful skin back, promise.

    ReplyDelete
  2. You can do it. You will look back and have zero regrets about withdrawing. Don't give up. When it's really bad, force yourself to laugh at it. It works for me!

    ReplyDelete
  3. I've read many page on your blog. It makes me cry. But I am so thankful for you and your pictures and your blogging. You may have saved me from a harder withdrawal. I've only been on topical steroid for my face, eyelids, mouth since May of 2014. But I also had one steroid shot in May and then two rounds of oral steroids in December and then just a week ago, (January 2015). I was trying to taper off the , what I thought was small amount, steroid cream. But then flared bad and had oozing. I thought it was another staph infection and so did my derm because when he cultured a dry flak it came up positive for staph. So I went on antibiotics, but this time they didn't help and I kept getting more red and more inflamed. He told me the antibiotic mpshould help my topical steroid work better but I only tried twice because I was starting to figure out. But then I went on another round of oral prednisone and got better. As soon as I tapered it got worse. Startng to make more sense. I kept seeing stuff on TSW but it didn't click until I found your blog and a few others and I could compare what I looked like and your descriptions with what I was experiencing, I will never use either agan, so here goes my TSW. But I'm hoping for a short recovery since my use time was only 8 months.

    ReplyDelete
  4. Thank you for documenting your journey. My 14 y/o daughter has sever eczema. It always flairs in the spring/summer. Last year we tried homeopathy and it was HORRIBLE! It was so bad we had to rush her to Dermatologist office for steroid shots, and eventually light therapy. It was so scary seeing your kid red, pealing all day and night, losing weight and depressed. I was trying to stay away from steroids and more so now because it has been 4 years and no long term fix. She has changed her diet( she was tested for allergies and dairy came up no allergy, but she flairs when she has dairy so go figure) . I won't go into the list of things we have tried and have not because your posts seam to mirror ours. Thank you for your honesty, its such a horrible condition to live in when you can't feel comfortable in your own skin.

    ReplyDelete